Wyoming, 2019Flash Flood in Wyoming, July 26, 2019
July 26, 2019 · NWS CYS · 1 event in 1 county or zone
Heavy rain from area thunderstorms caused area streams and creeks to overflow along County Road 244 and area fields near the Laramie and Platte County Line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from area thunderstorms caused area streams and creeks to overflow along County Road 244 and area fields near the Laramie and Platte County Line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 26, 4:23 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 4:23 PM MST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
523 PM MDT Fri Jul 26 2019
.SHORT TERM...(This evening through Saturday night)
Issued at 222 PM MDT Fri Jul 26 2019
Fairly quiet so far this afternoon with convection firing mostly
just south and east of the CWA. Outflow boundary along the se
Wy/Co border has set off a few storms but they are tending to die
out after the boundary passes. best chance for convection still
looks to be around the mtns and close to the Co border into this
evening though noting some Cu formation along the Pine Ridge.
Should see more widespread convection over the CWA Sat afternoon
and evening as a decent shortwave passes across and interacts with
a sfc boundary along the mtns. A few stronger storms possible
given instability and some shear. Activity may continue into the
night as the wave moves into the Neb Panhandle. Otherwise a bit
cooler over the plains Saturday as a weak surface high settles
over the northern plains.
.LONG TERM...(Sunday through Friday)
Issued at 222 PM MDT Fri Jul 26 2019
Looking like a drier pattern over the CWA Sunday and Monday as an
upper high builds over the 4 corners area and warms the mid
levels a bit. Monsoonal moisture then makes a return Tuesday
onward bringing chances for mainly aftn/evng showers and storms
back to the area the rest of the week. temperatures remaining
seasonably warm.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 521 PM MDT Fri Jul 26 2019
Wyoming TAFS...VFR at Rawlins. VFR at Laramie, with thunderstorms
in the vicinity until 02Z and wind gusts to 30 knots. VFR at
Cheyenne with occasional thunderstorms until 02Z producing wind
gusts to 35 knots.
Nebraska TAFS...VFR, with thunderstorms in the vicinity at sites
until 03Z producing wind gusts to 25 knots.
&&
.FIRE WEATHER...
Issued at 222 PM MDT Fri Jul 26 2019
Fire weather concerns should remain low into early next week with
min RHs staying above critical levels. There will be sctd to
numerous showers and storms most likely Saturday afternoon and
evening. Drier conditions are expected Sunday and Monday before
chances for rain return Tuesday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Jul 26, 4:17 AM MST, 14 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
517 AM MDT Fri Jul 26 2019
NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-271130-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
517 AM MDT Fri Jul 26 2019
This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Widely scattered thunderstorms are expected this afternoon through
late this evening. A few of these thunderstorms may become strong
and contain hail, strong gusty winds, and frequent lightning.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Thunderstorms will become more numerous Saturday with some strong
to marginally severe storms possible.
.Spotter information statement...
Spotter activation will not be required at this time.
WYZ101>105-109>115-271130-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
517 AM MDT Fri Jul 26 2019
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
A few thunderstorms are possible this afternoon and later tonight
as another cold front moves into the area. Overall, the
probability for widespread weather is low.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Thunderstorms will increase in coverage for Saturday with some
strong to marginally severe storms possible.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 4:58 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 8 N LODGEPOLE 41.26N 102.64W
07/26/2019 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
GCLAYCOMLocal storm report, Jul 26, 5:10 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL LODGEPOLE 41.15N 102.64W
07/26/2019 E2.00 INCH CHEYENNE NE PUBLIC
REPORT RECEIVED VIA FACEBOOK. 3 INCHES OF RAINFALL AS
WELL. TREES STRIPPED WITH GUUTERS RIPPED OFF HOUSE.
&&
GCLAYCOMSpecial weather statement, Jul 26, 5:12 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
612 PM MDT Fri Jul 26 2019
WYZ106>108-117-118-270045-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-
612 PM MDT Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...NORTH
CENTRAL LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 645 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chugwater, or 26 miles south of Wheatland, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chugwater.
This includes Interstate 25 in Wyoming between mile markers 41 and
54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4159 10496 4176 10491 4176 10450 4147 10457
TIME...MOT...LOC 0012Z 283DEG 16KT 4168 10481
Brothers
Local storm report, Jul 26, 5:13 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL LODGEPOLE 41.15N 102.64W
07/26/2019 E2.00 INCH CHEYENNE NE PUBLIC
REPORT RECEIVED VIA FACEBOOK. 3 INCHES OF RAINFALL AS
WELL. TREES STRIPPED WITH GUTTERS RIPPED OFF HOUSE.
&&
GCLAYCOMLocal storm report, Jul 26, 5:22 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 8 N LODGEPOLE 41.26N 102.64W
07/26/2019 CHEYENNE NE TRAINED SPOTTER
SPOTTER REPORTS ROAD 145 NORTH OF INTERSECTION OF HIGHWAY
38 WASHED OUT WITH RUNNING WATER. ROUGHLY A 20 FOOT SWATH
OF THE ROAD IS WASHED OUT.
&&
GCLAYCOMLocal storm report, Jul 26, 5:49 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 2 S LODGEPOLE 41.12N 102.64W
07/26/2019 CHEYENNE NE PUBLIC
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 80. REPORT FROM
SNAPCHAT.
&&
GCLAYCOMFlash Flood, Laramie
- When
- July 26, 6:30 PM MST to 8:30 PM MST
- Where
- Laramie County, 21.79 mi ENE of Iron Mountain to 19.58 mi WNW of Meriden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.640, -104.820
County Road 244 had water flowing over the road with additional flooding of nearby fields.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Colorado, July 26, 2019$203,000 · 5 events
- Flash Flooding in Utah, July 26, 2019$79,000 · 2 events
- Hail in Minnesota, July 26, 20194 in hail · 39 events
- Hail and Damaging Winds in Minnesota, July 26, 20191.5 in hail · 10 events
- Lightning Strike in Florida, July 26, 20191 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 26, 20191.75 in hail · 7 events
- Flash Flooding and Hail in Nebraska, July 26, 20192 in hail · 6 events
- Marine Thunderstorm Winds in Lake Superior, July 26, 201951 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 26, 20192 events
- Hail and Damaging Wind in Wisconsin, July 26, 20192.5 in hail · 2 events
- Hail in Nebraska, July 26, 20191.75 in hail · 2 events
- Hail in South Dakota, July 26, 20191 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831424.